Discussions that mention hyzaar

High & Low Blood Pressure board


Hi all,

Just got back from the doc's to talk to him about some of the side effects I've been having from my meds (Hyzaar: Losartan/HCTZ), most notably dizziness and lightheadedness. He set about taking my BP in different positions. Lying down it was 119-53 but, only a minute or so later, standing up it was 154/77. To me, this seems like an incredible hike in such a short space of time. The doctor agreed it was a big jump but "not significant, but almost significant(!)" He suggested a cardiologist might have more answers, also explaining that it was normal for BP to rise when moving from a relaxed position to standing up. He put the dizziness down to my body adjusting to lower BP after so many years of elevated BP. When I suggested I change to an ACE (as opposed to ARB) he said that the effects would be "exactly the same" so I would be wasting my time. In the end my doc told me to drink at least 2 litres of water per day to minimize side effects.

Just wondering if anybody else has experienced sizeable shifts in BP when changing position, and if you think this may point to something else. I wonder what he meant by "almost sigificant." I hope somebody can shed some light on this since I'm in despair!


Thanks,
Hux